The Annals of Probability

Extremes of a class of nonhomogeneous Gaussian random fields

Krzysztof Dȩbicki, Enkelejd Hashorva, and Lanpeng Ji

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This contribution establishes exact tail asymptotics of $\sup_{(s,t)\in\mathbf{E}}$ $X(s,t)$ for a large class of nonhomogeneous Gaussian random fields $X$ on a bounded convex set $\mathbf{E}\subset\mathbb{R}^{2}$, with variance function that attains its maximum on a segment on $\mathbf{E}$. These findings extend the classical results for homogeneous Gaussian random fields and Gaussian random fields with unique maximum point of the variance. Applications of our result include the derivation of the exact tail asymptotics of the Shepp statistics for stationary Gaussian processes, Brownian bridge and fractional Brownian motion as well as the exact tail asymptotic expansion for the maximum loss and span of stationary Gaussian processes.

Article information

Source
Ann. Probab., Volume 44, Number 2 (2016), 984-1012.

Dates
Received: August 2013
Revised: October 2014
First available in Project Euclid: 14 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.aop/1457960389

Digital Object Identifier
doi:10.1214/14-AOP994

Mathematical Reviews number (MathSciNet)
MR3474465

Subjects
Primary: 60G15: Gaussian processes
Secondary: 60G70: Extreme value theory; extremal processes

Keywords
Extremes nonhomogeneous Gaussian random fields Shepp statistics fractional Brownian motion maximum loss span of Gaussian processes Pickands constant Piterbarg constant generalized Pickands–Piterbarg constant

Citation

Dȩbicki, Krzysztof; Hashorva, Enkelejd; Ji, Lanpeng. Extremes of a class of nonhomogeneous Gaussian random fields. Ann. Probab. 44 (2016), no. 2, 984--1012. doi:10.1214/14-AOP994. https://projecteuclid.org/euclid.aop/1457960389


Export citation

References

  • [1] Adler, R. J. and Taylor, J. E. (2007). Random Fields and Geometry. Springer, New York.
  • [2] Albin, J. M. P. (1990). On extremal theory for stationary processes. Ann. Probab. 18 92–128.
  • [3] Albin, J. M. P. and Choi, H. (2010). A new proof of an old result by Pickands. Electron. Commun. Probab. 15 339–345.
  • [4] Azaïs, J.-M. and Wschebor, M. (2009). Level Sets and Extrema of Random Processes and Fields. Wiley, Hoboken, NJ.
  • [5] Berman, S. M. (1982). Sojourns and extremes of stationary processes. Ann. Probab. 10 1–46.
  • [6] Berman, S. M. (1992). Sojourns and Extremes of Stochastic Processes. Wadsworth & Brooks/Cole Advanced Books & Software, Pacific Grove, CA.
  • [7] Chan, H. P. and Lai, T. L. (2006). Maxima of asymptotically Gaussian random fields and moderate deviation approximations to boundary crossing probabilities of sums of random variables with multidimensional indices. Ann. Probab. 34 80–121.
  • [8] Cressie, N. (1980). The asymptotic distribution of the scan statistic under uniformity. Ann. Probab. 8 828–840.
  • [9] Dȩbicki, K. and Kosiński, K. M. (2014). On the infimum attained by the reflected fractional Brownian motion. Extremes 17 431–446.
  • [10] Dȩbicki, K. and Mandjes, M. (2003). Exact overflow asymptotics for queues with many Gaussian inputs. J. Appl. Probab. 40 704–720.
  • [11] Deheuvels, P. and Devroye, L. (1987). Limit laws of Erdős–Rényi–Shepp type. Ann. Probab. 15 1363–1386.
  • [12] Dieker, A. B. (2005). Extremes of Gaussian processes over an infinite horizon. Stochastic Process. Appl. 115 207–248.
  • [13] Dieker, A. B. and Yakir, B. (2014). On asymptotic constants in the theory of extremes for Gaussian processes. Bernoulli 20 1600–1619.
  • [14] Dümbgen, L. and Spokoiny, V. G. (2001). Multiscale testing of qualitative hypotheses. Ann. Statist. 29 124–152.
  • [15] Harper, A. J. (2013). Bounds on the suprema of Gaussian processes, and omega results for the sum of a random multiplicative function. Ann. Appl. Probab. 23 584–616.
  • [16] Hashorva, E., Ji, L. and Piterbarg, V. I. (2013). On the supremum of $\gamma$-reflected processes with fractional Brownian motion as input. Stochastic Process. Appl. 123 4111–4127.
  • [17] Hashorva, E. and Tan, Z. (2013). Large deviations of Shepp statistics for fractional Brownian motion. Statist. Probab. Lett. 83 2242–2247.
  • [18] Kabluchko, Z. (2011). Extremes of the standardized Gaussian noise. Stochastic Process. Appl. 121 515–533.
  • [19] Kabluchko, Z. and Wang, Y. (2014). Limiting distribution for the maximal standardized increment of a random walk. Stochastic Process. Appl. 124 2824–2867.
  • [20] Mikhaleva, T. L. and Piterbarg, V. I. (1996). On the distribution of the maximum of a Gaussian field with constant variance on a smooth manifold. Teor. Veroyatn. Primen. 41 438–451.
  • [21] Pickands, J. III (1969). Asymptotic properties of the maximum in a stationary Gaussian process. Trans. Amer. Math. Soc. 145 75–86.
  • [22] Pickands, J. III (1969). Upcrossing probabilities for stationary Gaussian processes. Trans. Amer. Math. Soc. 145 51–73.
  • [23] Piterbarg, V. I. (1972). On the paper by J. Pickands “Upcrossing probabilities for stationary Gaussian processes”. Vestnik Moskov. Univ. Ser. I Mat. Meh. 27 25–30.
  • [24] Piterbarg, V. I. (1996). Asymptotic Methods in the Theory of Gaussian Processes and Fields. Translations of Mathematical Monographs 148. Amer. Math. Soc., Providence, RI.
  • [25] Piterbarg, V. I. (2001). Large deviations of a storage process with fractional Brownian motion as input. Extremes 4 147–164.
  • [26] Piterbarg, V. I. and Prisjažnjuk, V. P. (1981). Exact asymptotic behavior of the probability of large span of a Gaussian stationary process. Teor. Veroyatn. Primen. 26 480–495.
  • [27] Shepp, L. A. (1966). Radon–Nikodým derivatives of Gaussian measures. Ann. Math. Statist. 37 321–354.
  • [28] Shepp, L. A. (1971). First passage time for a particular Gaussian process. Ann. Math. Statist. 42 946–951.
  • [29] Siegmund, D. and Venkatraman, E. S. (1995). Using the generalized likelihood ratio statistic for sequential detection of a change-point. Ann. Statist. 23 255–271.
  • [30] Vardar-Acar, C. and Cakar, H. (2013). Bounds on the expected value of maximum loss of fractional Brownian motion. Preprint.
  • [31] Vardar-Acar, C., Zirbel, C. L. and Székely, G. J. (2013). On the correlation of the supremum and the infimum and of maximum gain and maximum loss of Brownian motion with drift. J. Comput. Appl. Math. 248 61–75.
  • [32] Zholud, D. (2008). Extremes of Shepp statistics for the Wiener process. Extremes 11 339–351.